# SDR 2008FA0000892

- Difficulty date: October 1, 2008
- Submitted: December 16, 2008
- Operation: General aviation
- Aircraft: N75743
- Make and model: Cessna 172N
- Aircraft serial: 17267920
- Engine: Lyc O320*
- System (JASC): 2510 · Flight Compartment Equipment
- Part: Clevis Pin
- Condition: Missing
- Location: Pilot Seat
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

CLEVIS PIN THAT SUPPORTS BACK OF PILOTS SEAT WORN OVER .2500 THRU.  THIS PIN SLIDES IN A CURVED PORTION OF THE LOWER FRAME OF THE SEAT.  PROBLEM PARTS ARE CLEVIS PINS THAT SUPPORT THE SEAT BACK ON NR (2), (BELLCRANK).  THE BELLCRANK IS WELL WORN IN THE CURVED SECTION AND FILING INTO THE CLEVIS PIN.  IF THIS PIN FAILS, THE BACK-REST OF THE SEAT WILL PARTIALLY DROP OFF OR POSSIBLY COMPLETELY DROP OFF WITH OBVIOUS RESULTS.  MY SOLUTION WILL BE TO ROUND-OFF THE CURVE IN THE BACK OF THE BELLCRANK, SMOOTH IT WELL AND MAKE A STEEL ROLLER TO FIT INTO THE AREA OF THE CLEVIS PIN WHERE THE BELLCRANK WEARS ON IT.   JUST PERIODICALLY REPLACING THE CLEVIS PIN SHOULD SUFFICE UNLESS THE COARSE WEARING IN THE BELLCRANK IS OBSERVED.  THIS IS SERIOUS POIN AND NEEDS TO BE ADDRESSED IMMEDIATELY.  LOST CLEVIS PIN.
